Alert archive / Kansas / Flash Flood Warnings in 2010
Flash Flood Warning 24, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jun 19, 2010, 6:49 PM CDT for Republic County, Kansas. It was in force for 4 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2010, 6:49 PM CDT (23:49 UTC)
- Expired
- Jun 19, 2010, 10:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Republic County, KS
The radar
The Grand Island radar (KUEX), 83 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 7:12 PM CDT | FLASH FLOOD | 4 S Courtland, KS | WATER IS FLOWING OVER THE ROAD AT COURTLAND ROAD AND HIGHWAY 148. |
| Jun 19, 7:12 PM CDT | FLASH FLOOD | Courtland, KS | 1/2 MILE NORTH OF UNION ROAD, WATER WAS RUNNING OVER STREET. WATER WAS ESTIMATED BEING 6 INCHES DEEP. |
| Jun 19, 7:53 PM CDT | FLASH FLOOD | 2 E Scandia, KS | WATER FLOWING OVER STREETS AT PAWNEE ROAD FROM HIGHWAY 36. |
| Jun 19, 7:53 PM CDT | FLASH FLOOD | 6 S Scandia, KS | WATER FLOWING OVER STREETS ON HIGHWAY K148 AT COUNTY 100 ROAD AND COUNTY 110 ROAD |
| Jun 19, 9:01 PM CDT | HEAVY RAIN 3.5 | 4 W Norway, KS | STORM TOTAL SINCE APPROXIMATELY 5 PM CDT. RADAR ESTIMATED TIME. |
| Jun 19, 9:25 PM CDT | FLASH FLOOD | 9 Ssw Belleville, KS | WATER ACROSS MUCH OF HIGHWAY 148 FROM HIGHWAY 81 EASTWARD IN REPUBLIC COUNTY. |
| Jun 19, 10:44 PM CDT | HEAVY RAIN 4.5 | 4 W Norway, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4199 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
269 WGUS53 KTOP 192349 FFWTOP KSC157-200345- /O.NEW.KTOP.FF.W.0024.100619T2349Z-100620T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 649 PM CDT SAT JUN 19 2010 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS... * UNTIL 1045 PM CDT * AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS MOVING OVER THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE... COURTLAND... NORWAY... SCANDIA... BEAVER CREEK BETWEEN COURTLAND AND SCANDIA AS WELL AS COURTLAND CANAL ARE LIKELY TO EXPERIENCE FLASH FLOODING WITH THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION CONCERNING THE SEVERE WEATHER. && LAT...LON 3989 9764 3965 9765 3966 9792 3989 9793 $$
2 follow-up statements
323 WGUS73 KTOP 200029 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 729 PM CDT SAT JUN 19 2010 KSC157-200345- /O.CON.KTOP.FF.W.0024.000000T0000Z-100620T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REPUBLIC- 729 PM CDT SAT JUN 19 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR SOUTHWESTERN REPUBLIC COUNTY... AT 722 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IMPACTED INCLUDE... COURTLAND...NORWAY AND SCANDIA. BEAVER CREEK IS LIKELY EXPERIENCING FLASH FLOODING AS A RESULT OF SUSTAINED HEAVY RAINFALL. AT 712 PM...LOCAL LAW ENFORCEMENT REPORTED WATER RUNNING OVER THE ROAD 1/2 MILE NORTH OF UNION ROAD IN COURTLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. && LAT...LON 3989 9764 3965 9765 3966 9792 3989 9793 $$
468 WGUS73 KTOP 200122 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 822 PM CDT SAT JUN 19 2010 KSC157-200345- /O.CON.KTOP.FF.W.0024.000000T0000Z-100620T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REPUBLIC- 822 PM CDT SAT JUN 19 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR SOUTHWESTERN REPUBLIC COUNTY... AT 753 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER FLOWING OVER THE ROADWAY ALONG HIGHWAY 148 NEAR COUNTY ROAD 10 AND COUNTY ROAD 11. LOCATIONS IMPACTED INCLUDE... COURTLAND...NORWAY AND SCANDIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. && LAT...LON 3989 9764 3965 9765 3966 9792 3989 9793 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 3:43 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 19, 3:43 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 343 PM CDT SAT JUN 19 2010 .DISCUSSION... LATEST MESO ANALYSIS HAD A FRONTAL BOUNDARY FROM A LOW IN SOUTHWEST KANSAS NORTHEAST INTO SOUTHERN NEBRASKA. ATMOSPHERE IN NORTHEAST KANSAS REMAINS FAIRLY STABLE AFTER BEING WORKED OVER BY EARLIER MCS BUT WAS RECOVERING ACROSS NORTH CENTRAL AND CENTRAL KANSAS. AS LOW LEVEL JET INCREASES THIS EVENING EXPECT TO SEE CONVECTION DEVELOP NORTH OF THE FRONT IN NORTH CENTRAL KANSAS INTO SOUTHEAST NEBRASKA. ALSO COULD SEE SOME CONVECTION DEVELOP IN THE SOUTHERN CWA IN PROXIMITY OF THE OUTFLOW BOUNDARY EARLY THIS EVENING. AIR MASS IS CAPPED ATTM IN NORTH CENTRAL KANSAS BUT AREA OF STRONGEST CONVERGENCE IS ALSO LOCATED FROM NORTH CENTRAL KANSAS NORTHEAST ALONG THE WARM FRONT IN SOUTHEAST NEBRASKA. HAVE MAINTAINED HIGHEST POPS NEAR THE NEBRASKA BORDER WITH LOWEST POPS IN THE FAR SOUTH. ON SUNDAY COULD SEE SOME MORNING CONVECTION BUT STRONG CAP BUILDS NORTHEAST ACROSS THE CWA WITH MODELS CONSISTENT IN KEEPING CONVECTION TO THE NORTHEAST ACROSS NEBRASKA AND IOWA. LEFT SMALL CHANCES NEAR THE NEBRASKA BORDER SUNDAY NIGHT WITH MCS DEVELOPMENT ON THE SOUTH END OF THE WESTERLIES WHICH MAY CLIP PART OF THE CWA NEAR THE NEBRASKA BORDER. ANOTHER CONCERN WILL BE VERY WARM TEMPERATURES THE NEXT SEVERAL DAYS WITH HIGH HUMIDITY LEVELS. NOCTURNAL AND MORNING MCS/S MAY COMPLICATE HIGHS NEAR THE NEBRASKA BORDER BUT AREAS ACROSS EAST CENTRAL INTO CENTRAL KANSAS ARE LIKELY TO SEE HEAT INDICES NEAR 100 FOR THE NEXT FEW DAYS. FOR THE PERIOD MONDAY THROUGH WEDNESDAY THE UPPER PATTER WILL REMAIN VIRTUALLY UNCHANGED WITH THE NORTHERN CWA NEAR THE SOUTHERN BRANCH OF THE WESTERLIES...KEEPING THE HIGHEST PROBABILITIES ALONG AND NORTH OF INTERSTATE 70. MAINLY EXPECTING NOCTURNAL AND MORNING THUNDERSTORMS THROUGH MUCH OF THE PERIOD. NEAR THE END OF THE WEEK FROM THURSDAY AND FRIDAY RIDGE BUILD NORTHWARD AND SHOVES THE WESTERLIES NORTHWARD KEEPING THE CWA IN A DRY PATTERN. HIGHS REMAIN IN THE 90S WITH LOWS IN THE UPPER 60S TO MID 70S. 53 && .AVIATION... ATMOSPHERE RECOVERING ACROSS THE AREA. MODELS FOCUS CONVECTION NORTH OF THE TAF SITES THIS EVENING WITH CONVECTION MOVING BACK IN PERHAPS LATER TONIGHT. GIVEN UNCERTAINTY WILL LEAVE TSRA OUT OF THE TAFS...BUT MENTION SOME CB FOR NOW. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 19, 4:50 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 450 PM CDT SAT JUN 19 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-202200- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 450 PM CDT SAT JUN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP OVER NORTH CENTRAL KANSAS THIS AFTERNOON AND MOVE EAST AS THE EVENING PROGRESSES. THESE STORMS WILL QUICKLY BECOME SEVERE WITH VERY LARGE HAIL TO THE SIZE OF BASEBALLS AND DAMAGING WINDS UP TO 80 MPH POSSIBLE WITH THE STRONGER STORMS. IN ADDITION...THERE IS A POSSIBILITY OF ISOLATED TORNADOES...PARTICULARLY OVER NORTHERN KANSAS. BY LATE EVENING AND OVERNIGHT...A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST ACROSS THE REGION. WHILE THE TRACK OF THIS THUNDERSTORM ACTIVITY IS UNCERTAIN IT WILL HAVE THE POTENTIAL TO BRING ANOTHER ROUND OF VERY STRONG WINDS AND HAIL TO THE AREA. THE BEST CHANCE FOR SEVERE WEATHER WILL BE NORTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AREAS NORTH OF INTERSTATE 70 WILL SEE CONTINUED THUNDERSTORM CHANCES SUNDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... THERE IS A GOOD CHANCE THAT SPOTTERS WILL BE NEEDED THIS EVENING AND TONIGHT...PARTICULARLY THIS EVENING OVER NORTH CENTRAL AND PARTS OF NORTHEAST KANSAS.
In the hours before
Local storm report, Jun 19, 2:56 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
256 PM CDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM TSTM WND GST 8 S BARNES 39.60N 96.88W
06/19/2010 E70.00 MPH WASHINGTON KS TRAINED SPOTTER
&&
BARJENBRUCHLocal storm report, Jun 19, 3:06 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
306 PM CDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM TSTM WND DMG 1 W RANDOLPH 39.43N 96.78W
06/19/2010 RILEY KS EMERGENCY MNGR
TREES DOWN AND BLOCKING THE GREEN-RANDOLPH ROAD.
&&
BARJENBRUCHLocal storm report, Jun 19, 5:23 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
523 PM CDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL W COURTLAND 39.78N 97.90W
06/19/2010 M0.75 INCH REPUBLIC KS TRAINED SPOTTER
&&
BARJENBRUCHLocal storm report, Jun 19, 6:21 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
621 PM CDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 1 W COURTLAND 39.78N 97.91W
06/19/2010 E1.25 INCH REPUBLIC KS LAW ENFORCEMENT
&&
KCLocal storm report, Jun 19, 6:31 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
631 PM CDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL 4 W NORWAY 39.70N 97.85W
06/19/2010 E0.88 INCH REPUBLIC KS TRAINED SPOTTER
&&
BYRNELocal storm report, Jun 19, 6:48 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
648 PM CDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 3 W NORWAY 39.70N 97.83W
06/19/2010 E1.75 INCH REPUBLIC KS LAW ENFORCEMENT
&&
BYRNEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:49 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 56 min |
| Jun 19, 8:40 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Republic, Washington | 50 min |
| Jun 19, 8:56 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 35 min |
| Jun 19, 9:26 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Marshall, Pottawatomie, Riley, Washington | 64 min |
| Jun 19, 10:04 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Marshall, Nemaha, Pottawatomie, Riley, Shawnee and 1 more | 41 min |
| Jun 19, 10:39 AM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Jefferson, Nemaha, Shawnee | 66 min |
| Jun 19, 5:14 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 46 min |
| Jun 19, 5:58 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 47 min |
| Jun 19, 6:23 PM CDT | Tornado Warning | TOP | Cloud, Republic | 22 min |
| Jun 19, 6:42 PM CDT | Tornado Warning | TOP | Cloud, Republic | 48 min |
Nearby
Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.